Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 417, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2011, 10:02 PM CST for Howard County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2011, 10:02 PM CST (04:02 UTC)
- Expired
- Nov 21, 2011, 10:15 PM CST
- In force
- 13 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 140 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 8:36 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS54 KSHV 220402
SVRSHV
ARC061-220415-
/O.NEW.KSHV.SV.W.0417.111122T0402Z-111122T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CST MON NOV 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1015 PM CST
* AT 1000 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR 8 MILES
SOUTHEAST OF DIERKS...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3418 9381 3401 9381 3399 9382 3395 9393
3411 9403 3419 9387 3419 9382
TIME...MOT...LOC 0402Z 241DEG 28KT 3407 9389
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 9:29 PM CST, 33 minutes earlier.
Area forecast discussion, Nov 21, 9:29 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 929 PM CST MON NOV 21 2011 .DISCUSSION... 50 DEGREE TEMPS KNOCKING ON THE DOOR WITH A SURGE IN THE COLD FRONT ACROSS NORTH TEXAS. STRONGEST STORMS ARE MOVING INTO SOUTHWEST ARKANSAS ON THE NOSE OF THE JET PUNCHING IN OVER THE PLAINS WITH ADDITIONAL THUNDERSTORM ACTIVITY STILL WELL BEHIND THE COLD FRONT. GUSTY SOUTH WINDS OVER NE TX FEEDING IN RICH UPPER 60S DEW POINTS. FORECAST HAS BEEN UPDATED TO INCLUDE THE TORNADO WATCH 894 OVER OUR NORTHERN TIER OF COUNTIES UNTIL 2 AM CST. ALSO...HAVE MADE SOME WHOLE CHANGES TO LOWS AND HIGHS TOMORROW. LOADED IN THE NEW NAM WINDS FOR THE SHORT TERM AND BEEFED UP THE CLOUDS. NO OTHER CHANGES AT THIS TIME. /24/ && .AVIATION... SCATTERED THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 30 INTO THE THIS EVENING WORKING SOUTHEAST ALL NIGHT AHEAD OF A COLD FRONT. CIGS LOWERING LOW MVFR/IFR AREA WIDE WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG AND EVEN BEHIND THE FRONT. STRONG TO SEVERE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE...ISOLATED TORNADOES POSSIBLE AS WELL THROUGH MIDNIGHT. THEN OUR SURFACE WINDS WILL BE DETERMINED BY A STRONG COLD FRONT KNOCKING ON OUR CWA NW DOOR NOW. /06/ && .PREV DISCUSSION... /ISSUED 247 PM CST MON NOV 21 2011/ DISCUSSION... FRONTAL BOUNDARY LIFTING NORTH THIS AFTERNOON...CURRENTLY ALONG A LINE FROM TYLER TEXAS TO LITTLE ROCK ARKANSAS. CONVERGENCE ALONG THE BOUNDARY HAS RESULTED IN A LINEAR BAND OF SHOWERS AND ISOLATED THUNDERSTORMS FROM PARIS TEXAS TO TEXARKANA AND CAMDEN ARKANSAS. A SURFACE LOW IS FORECAST TO DEEPEN ACROSS CENTRAL TEXAS LATER THIS AFTERNOON AND STREAM NORTHEAST ALONG THE FRONTAL BOUNDARY OVERNIGHT. THIS LOW...COMBINED WITH AN UPPER-LEVEL SHORTWAVE WILL COINCIDE TO PRODUCE THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH DAYBREAK. ENHANCED UPPER-LEVEL SHEAR AND STEEP MID-LEVEL LAPSE RATES WILL PROVIDE SUFFICIENT INSTABILITY TO PRODUCE AN ENHANCED TORNADO AND HAIL THREAT ALONG THE INTERSTATE 30 CORRIDOR. AS THE COLD FRONT SURGES ACROSS THE REGION...DAMAGING WINDS COULD BE POSSIBLE ACROSS THE REMAINDER OF THE FOUR STATE REGION. FRONTAL BOUNDARY EXITS THE REGION ON TUESDAY...ALLOWING FOR COOLER AND DRIER CONDITIONS AREAWIDE WITH OVERNIGHT LOWS RANGING FROM UPPER 30S TO UPPER 40S AND HIGHS IN THE 70S THROUGH THE END OF THE WEEK. A SECOND FRONTAL SYSTEM FORECAST TO PUSH THROUGH THE REGION DURING THE WEEKEND ALLOWING FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. WITH 1000-500 MB THICKNESS VALUES AROUND 530 DAM ON SUNDAY NIGHT...THE REGION COULD EXPERIENCE ITS FIRST SIGNIFICANT FREEZE FOR THE SEASON. /05/ AVIATION... CONTINUING GRADUAL IMPROVEMENT TO VFR EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING TEMPORARY LOWER FLIGHT CONDITIONS...MAINLY ALONG AND NORTH OF INTERSTATE 30 INTO THE EARLY EVENING. AFTER 06Z...CEILINGS LOWERING AGAIN TO LOW MVFR AND IFR AREA WIDE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FOUR STATE REGION TONIGHT...SPREADING EAST ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AFTER 06Z AND INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA AFTER 10Z TUESDAY. THE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE. SURFACE WINDS WILL BE DETERMINED BY A COLD FRONT ACROSS NORTHERN PORTIONS THE AREA THIS AFTERNOON...BUT WITH THE FRONT CONTINUING TO MOVE NORTH...WINDS WILL BECOME SOUTH ALL AREAS UP TO 10 KTS BY EARLY EVENING. WINDS WILL SHIFT BACK TO NORTHWEST DURING THE AFTERNOON TUESDAY AFTER FRONTAL PASSAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 71 48 68 46 / 60 70 10 0 0 MLU 65 78 51 67 43 / 20 80 20 0 0 DEQ 56 63 42 65 40 / 100 40 10 0 0 TXK 56 66 45 65 43 / 80 60 10 0 0 ELD 64 71 46 65 41 / 60 80 10 0 0 TYR 52 64 45 67 45 / 80 60 10 0 0 GGG 58 65 45 67 44 / 70 70 10 0 0 LFK 68 79 48 70 45 / 30 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
Hazardous weather outlook, Nov 21, 11:46 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST MON NOV 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY STALLED ACROSS THE REGION WILL REMAIN THE FOCUS FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT ALONG WITH DAMAGING WINDS...LARGE HAIL...AND THE POSSIBILITY OF TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER CONTINUES ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS ON TUESDAY MORNING AS THE COLD FRONT MIGRATES EAST ACROSS THE REGION. HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL... AND ISOLATED TORNADOES...ARE ALL POSSIBLE. THUNDERSTORM CHANCES WILL QUICKLY BEGIN TO DIMINISH BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED TONIGHT. 05
In the hours before
Special weather statement, Nov 21, 7:54 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST MON NOV 21 2011
OKZ077-220300-
MCCURTAIN-
754 PM CST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...SHERWOOD...SMITHVILLE AND WATSON...
AT 753 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF OCTAVIA...OR 27
MILES SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
24Local storm report, Nov 21, 8:51 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST IDABEL 33.90N 94.82W
11/21/2011 E70 MPH MCCURTAIN OK TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WINDS AT 70 MPH. HAIL WAS ALSO
OCCURRING WITH HEAVY RAINFALL. SIZE UNDETERMINED AT THIS
TIME.
&&
25Local storm report, Nov 21, 9:43 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 N WINTHROP 33.85N 94.35W
11/21/2011 LITTLE RIVER AR LAW ENFORCEMENT
TREE DOWN ON HWY 41 BETWEEN WINTHROP AND HORATIO.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 62 min |
| Nov 21, 9:16 PM CST | Tornado Warning | SHV | Howard, Sevier | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.